Inherited unitals in Moulton planes

Gábor Korchmáros, Angelo Sonnino, T. Szőnyi

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We prove that every Moulton plane of odd order—by duality every generalised André plane—contains a unital. We conjecture that such unitals are non-classical, that is, they are not isomorphic, as designs, to the Hermitian unital. We prove our conjecture for Moulton planes which differ from PG(2, q2) by a relatively small number of point-line incidences. Up to duality, our results extend previous analogous results—due to Barwick and Grüning—concerning inherited unitals in Hall planes.

Original languageEnglish
Pages (from-to)251-265
Number of pages15
JournalArs Mathematica Contemporanea
Volume14
Issue number2
Publication statusPublished - Jan 1 2018

    Fingerprint

Keywords

  • Moulton planes
  • Unitals

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Algebra and Number Theory
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics

Cite this

Korchmáros, G., Sonnino, A., & Szőnyi, T. (2018). Inherited unitals in Moulton planes. Ars Mathematica Contemporanea, 14(2), 251-265.